Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 63, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 21, 2017, 3:32 PM EDT. It took effect at Aug 22, 2017, 9:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2017, 3:32 PM EDT (19:32 UTC)
- In effect from
- Aug 22, 2017, 9:00 AM EDT
- Expired
- Aug 23, 2017, 9:18 PM EDT
- In force
- 36 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
765 WHUS71 KCLE 211932 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 332 PM EDT MON AUG 21 2017 LEZ146>149-220345- /O.NEW.KCLE.SC.Y.0063.170822T1400Z-170823T1400Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 332 PM EDT MON AUG 21 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 10 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 10 AM EDT WEDNESDAY. * WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ142>145-220345- /O.NEW.KCLE.SC.Y.0063.170822T1400Z-170823T0800Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- 332 PM EDT MON AUG 21 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM EDT WEDNESDAY. * WINDS...WEST 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
9 follow-up statements
322 WHUS71 KCLE 220103 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 903 PM EDT MON AUG 21 2017 LEZ146>149-220915- /O.EXT.KCLE.SC.Y.0063.170822T1300Z-170823T1400Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 903 PM EDT MON AUG 21 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TUESDAY TO 10 AM EDT WEDNESDAY... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ142>145-220915- /O.EXT.KCLE.SC.Y.0063.170822T1300Z-170823T0800Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- 903 PM EDT MON AUG 21 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TUESDAY TO 4 AM EDT WEDNESDAY... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
056 WHUS71 KCLE 220822 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 422 AM EDT TUE AUG 22 2017 LEZ146>149-221630- /O.EXT.KCLE.SC.Y.0063.170822T1300Z-170824T0200Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 422 AM EDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS BECOMING WEST. * WAVES...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ142>145-221630- /O.CON.KCLE.SC.Y.0063.170822T1300Z-170823T0800Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- 422 AM EDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 AM EDT WEDNESDAY... * WINDS...WEST 10 TO 20 KNOTS BECOMING NORTHWEST BY EVENING. * WAVES...BUILDING TO 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
288 WHUS71 KCLE 221334 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 934 AM EDT TUE AUG 22 2017 .WINDS WILL INCREASE FROM THE SOUTHWEST ON THE LAKE TODAY TO SMALL CRAFT ADVISORY LEVELS AHEAD OF A COLD FRONT THAT WILL PASS ACROSS THE LAKE THIS AFTERNOON AND EVENING. WINDS WILL TURN NORTHWEST BEHIND THE BOUNDARY KEEPING WAVES UP ON THE NEARSHORE WATERS EAST OF AVON POINT THROUGH WEDNESDAY. LEZ146>149-222145- /O.CON.KCLE.SC.Y.0063.000000T0000Z-170824T0200Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 934 AM EDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT WEDNESDAY... * WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ142>145-222145- /O.CON.KCLE.SC.Y.0063.000000T0000Z-170823T0800Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- 934 AM EDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... * WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
045 WHUS71 KCLE 221949 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 349 PM EDT TUE AUG 22 2017 .WINDS WILL INCREASE FROM THE SOUTHWEST ON THE LAKE TODAY TO SMALL CRAFT ADVISORY LEVELS AHEAD OF A COLD FRONT THAT WILL PASS ACROSS THE LAKE THIS AFTERNOON AND EVENING. WINDS WILL TURN NORTHWEST BEHIND THE BOUNDARY KEEPING WAVES UP ON THE NEARSHORE WATERS EAST OF AVON POINT THROUGH WEDNESDAY. LEZ146>149-230400- /O.CON.KCLE.SC.Y.0063.000000T0000Z-170824T0200Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 349 PM EDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT WEDNESDAY... * WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ142>145-230400- /O.CON.KCLE.SC.Y.0063.000000T0000Z-170823T0800Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- 349 PM EDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... * WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
373 WHUS71 KCLE 230209 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1009 PM EDT TUE AUG 22 2017 .WINDS WILL INCREASE FROM THE SOUTHWEST ON THE LAKE TODAY TO SMALL CRAFT ADVISORY LEVELS AHEAD OF A COLD FRONT THAT WILL PASS ACROSS THE LAKE THIS AFTERNOON AND EVENING. WINDS WILL TURN NORTHWEST BEHIND THE BOUNDARY KEEPING WAVES UP ON THE NEARSHORE WATERS EAST OF AVON POINT THROUGH WEDNESDAY. LEZ146>149-231015- /O.CON.KCLE.SC.Y.0063.000000T0000Z-170824T0200Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1009 PM EDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT WEDNESDAY... * WINDS...WEST 15 TO 25 KNOTS...DECREASING TO 10 TO 15 KNOTS OVERNIGHT...THEN INCREASING TO 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ142>145-230800- /O.CON.KCLE.SC.Y.0063.000000T0000Z-170823T0800Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- 1009 PM EDT TUE AUG 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS...DECREASING TO 10 TO 15 KNOTS OVERNIGHT. * WAVES...2 TO 4 FEET...DECREASING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
157 WHUS71 KCLE 230813 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 413 AM EDT WED AUG 23 2017 LEZ142>145-230915- /O.EXP.KCLE.SC.Y.0063.000000T0000Z-170823T0800Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- 413 AM EDT WED AUG 23 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED ENOUGH TO ALLOW WAVES TO SUBSIDE BELOW 4 FEET ACROSS THE AREA. THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ LEZ146>149-231615- /O.CON.KCLE.SC.Y.0063.000000T0000Z-170824T0200Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 413 AM EDT WED AUG 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...NORTHWEST WINDS 10 TO 15 KNOTS BECOMING WEST WITH GUSTS UP TO 20 KNOTS. * WAVES...2 TO 4 FEET BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
107 WHUS71 KCLE 231405 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1005 AM EDT WED AUG 23 2017 LEZ146>149-232215- /O.CON.KCLE.SC.Y.0063.000000T0000Z-170824T0200Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1005 AM EDT WED AUG 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...WEST WINDS 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
542 WHUS71 KCLE 232035 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 435 PM EDT WED AUG 23 2017 LEZ146>149-240200- /O.CON.KCLE.SC.Y.0063.000000T0000Z-170824T0200Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 435 PM EDT WED AUG 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...NORTHWEST 10 TO 15 KNOTS WITH GUSTS UP TO 20 KNOTS. * WAVES...3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
713 WHUS71 KCLE 240118 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 918 PM EDT WED AUG 23 2017 LEZ146>149-240230- /O.CAN.KCLE.SC.Y.0063.000000T0000Z-170824T0200Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 918 PM EDT WED AUG 23 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CONDITIONS ON LAKE ERIE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 3:29 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 21, 3:29 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
329 PM EDT Mon Aug 21 2017
.SYNOPSIS...
High pressure over the region will continue to move east of the
area tonight. Low pressure will move northeast across the Great
Lakes Tuesday, forcing a cold front through the region by
Tuesday night. High pressure will build east across the region
Wednesday through the first half of the weekend.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
Scattered convection has developed across western Ohio. Models
continue to indicate an eastward expansion of this activity through
the afternoon/early evening. SPC has maintained a marginal risk,
mainly for wind damage, and with up to 2000-3000 j/kg SBCAPE, 1000-
1200 j/kg DCAPE and ~30 kts of 0-6km bulk shear, agree that a few
more organized clusters of storms could produce damaging winds and
possibly hail. Expecting the bulk of this activity to wind down
around 01Z-04Z timeframe. Much of the overnight will remain dry for
the forecast area.
Most of the models are indicating some type of prefrontal
trough/scattered convection moving into the area late in the
overnight into tomorrow morning. This may hamper the severe risk
across the area a bit, depending on the amount of cloud cover and
ongoing convection. Main synoptic front will not push into the area
until late Tuesday afternoon through Tuesday evening. It is possible
that the prefrontal trough will become the dominant severe threat,
pushing the bulk of the activity southeast of the forecast area.
Additional redevelopment is possible along and just ahead of the
main synoptic front, but the severe threat would be considerably
diminished. Timed pops tomorrow to reflect this scenario, with the
highest pops east of the I-71 corridor during the afternoon.
No major changes to the temperatures through Tuesday, with a degree
or two drop for lows Tuesday night as cold front moves through the
area.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
The short term begins Wednesday with models showing an upper
low over Ontario and cyclonic flow across the Great Lakes. A
short wave with some limited moisture will be dropping southeast
across the lakes and will move into the region during the
afternoon Wednesday. Looked at forecast sounding for KERI and is
shows low level lake cape and moisture below 700 mb in the
afternoon and evening. For this will have a band of chance pops
for showers from Wednesday afternoon through Wednesday night.
Thursday a rather sharp short wave rotates through the Great
Lakes so will continue chance pops most places. Thursday night
and Friday high pressure builds in so will keep forecast dry.
Temps below normal through the period.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
By Saturday large area of Canadian high pressure will extend
from james bay south across all of The Great Lakes. Models
continue to track the high slowly east across the Lakes. Expect
dry conditions with mostly sunny skies and mild temperatures
through the weekend. Models begin to diverge late in the period.
Models a little slower than ydy. ECMWF moves next system
through late Monday into Monday night while GFS continues strong
ridge over the Eastern Lakes. For now will continue with the
ECMWF solution and keep low chance pops going for next Monday.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
Scattered TSRA expected to move across the area this afternoon.
Went with a VCTS mention at most sites, with a TEMPO TSRA at
KFDY, KCAK, KCLE and KMFD. This activity should diminish shortly
after 00Z, with a period of dry weather and VFR conditions. Cold
front will approach the area from the west towards 12Z tomorrow,
with scattered TSRA possible through the day, impacting most of
the TAF sites. Only confident enough for VCTS mention at this
point with uncertainty in the exact timing and coverage. Low
level jet increases tonight ahead of the front, with a brief
period of LLWS possible, but only included mention at KFDY and
KTOL at this point.
OUTLOOK...Non-VFR likely in scattered showers and thunderstorms
Tuesday night across eastern sites, then mainly VFR conditions
after.
&&
.MARINE...
High pressure now off the east coast as low pressure develops from
Nebraska and Iowa to Wisconsin. This low will strengthen overnight
as it moves northeast across the central Great Lakes. The low will
reach southeast Ontario by Tuesday morning. A trailing cold front
will cross the lake Tuesday afternoon and evening. Expecting
southwest winds to increase on Tuesday to 15 to 25 knots ahead of
the front with winds dropping to 15 to 20 knots tuesday night as
they turn northwest behind the front. Will issue a small craft
advisory for Lake Erie starting at 10am Tuesday lasting through
10am Wednesday. Winds will remain northwest on Wednesday at 15 knots
or so so there is a chance the small craft advisory may need to be
extended east third. Either way the lake should continue rough
through the day. Wednesday and Wednesday night through Saturday
high pressure will build across the lakes from central Canada. North
winds Thursday should turn more northeast Friday and Saturday. Again
would expect choppy conditions but at 5 to 15 knots expect waves
will be well under advisory levels.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from Tuesday morning through Tuesday
evening for OHZ010>012-089.
PA...Beach Hazards Statement from Tuesday morning through Tuesday
evening for PAZ001.
MARINE...Small Craft Advisory from 10 AM Tuesday to 10 AM EDT Wednesday
for LEZ146>149.
Small Craft Advisory from 10 AM Tuesday to 4 AM EDT Wednesday
for LEZ142>145.
&&
SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...TK
LONG TERM...DJB
AVIATION...Greenawalt
MARINE...TKHazardous weather outlook, Aug 21, 3:32 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 332 PM EDT Mon Aug 21 2017 LEZ142-143-162-163-OHZ003-006>008-017-221945- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH-Lucas-Wood- Ottawa-Sandusky-Hancock- 332 PM EDT Mon Aug 21 2017 This Hazardous Weather Outlook is for Lake Erie and northwest Ohio. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-144>149-164>169-OHZ009-013-014-018>023-027>033-036>038-047- PAZ002-003-221945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Erie-Geauga- Ashtabula Inland-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot- Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes- Knox-Southern Erie- 332 PM EDT Mon Aug 21 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a slight risk for severe thunderstorms Tuesday as a cold front moves through the area. The main threat will be strong damaging thunderstorm wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-PAZ001-221945- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 332 PM EDT Mon Aug 21 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. There is a slight risk for severe thunderstorms Tuesday as a cold front moves through the area. The main threat will be strong damaging thunderstorm wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 21, 3:03 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Cleveland OH
303 PM EDT MON AUG 21 2017
OHZ006-017-018-027-212000-
Seneca-Wyandot-Wood-Hancock-
303 PM EDT MON AUG 21 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SENECA...NORTHERN
WYANDOT...SOUTHERN WOOD AND HANCOCK COUNTIES...
At 303 PM EDT, strong thunderstorms were clustered over Findlay,
moving east at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Findlay, Tiffin, Fostoria, Bluffton, North Baltimore, McComb, Forest,
Arlington, Green Springs, Bloomville, Sycamore, Arcadia, Rawson,
Vanlue, Van Buren, New Riegel, Carey, Attica, Bloomdale and
Bettsville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4117 8388 4126 8342 4125 8284 4100 8283
4099 8311 4092 8311 4081 8348 4082 8351
4082 8388
TIME...MOT...LOC 1903Z 259DEG 29KT 4104 8363
MotticeThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:03 PM EDT | Special Weather Statement | CLE | Hancock, Seneca | 57 min |
| Aug 21, 3:24 PM EDT | Special Marine Warning | CLE | 96 min | |
| Aug 21, 3:26 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 54 hr |
| Aug 21, 3:35 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Sandusky, Seneca | 55 min |
| Aug 21, 4:54 PM EDT | Special Marine Warning | CLE | 66 min | |
| Aug 21, 4:57 PM EDT | Special Weather Statement | CLE | Lorain | 48 min |
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.